Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 78, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 3, 2004, 2:32 PM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 3, 2004, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 165 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 031932
SVRABR
MNC011-155-032015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
232 PM CDT SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIG STONE COUNTY IN WEST CENTRAL MINNESOTA
TRAVERSE COUNTY IN WEST CENTRAL MINNESOTA
* UNTIL 315 PM CDT
* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTH OF JOHNSON TO 19
MILES SOUTHWEST OF JOHNSON...OR FROM 13 MILES SOUTHEAST OF WHEATON
TO ORTONVILLE...MOVING EAST AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JOHNSON AROUND 245 PM CDT
THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL
AND DAMAGING WINDS...ALONG WITH VERY HEAVY RAIN. TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
LAT...LON 4570 9635 4531 9647 4522 9621 4541 9618
4541 9625 4570 9626
$$
HINTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:00 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 3, 10:00 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1000 AM CDT SAT JUL 3 2004 HAVE SENT OUT AN UPDATE TO INCREASE POPS THIS MORNING ACROSS THE NORTH CENTRAL ZONES WITH A DECENT AREA OF THUNDERSTORMS STRETCHING FROM WEST OF KMBG TO NEAR IPSWICH...MOVING EAST INTO THE NORTHEASTERN ZONES BY MID DAY. WITH THE SURFACE LOW CENTERED OVER SOUTHEAST ND...HAVE KMBG AND SITES WESTWARD ALREADY WITH A WEST/NORTHWEST WIND...AND SITES ACROSS EASTERN SD WITH SOUTHERLY WINDS. EXPECT FRONT TO PUSH THROUGH THIS AFTERNOON AND OVERNIGHT. LATEST RUC SOUNDINGS STILL INDICATE LARGE INSTABILITY AND GOOD CAPE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS THE EASTERN ZONES. HAVE INCREASED POPS TO 50 PERCENT FROM KATY NORTH TO KETH. OTHERWISE FORECAST LOOKS TO BE ON TRACK...AND JUST CHANGED WORDING TO AREAL COVERAGE TERMS FOR PRECIPITATION. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT
Hazardous weather outlook, Jul 3, 4:56 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 456 AM CDT SAT JUL 3 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041033- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 456 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY WITH THE BEST CHANCE FOR STORMS IN THE EAST THIS AFTERNOON. SOME STORMS MAY BE STRONG WITH FREQUENT LIGHTNING...STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:06 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone, Traverse | 24 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.